Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Properties of weak $ \bar \theta $-refinable spaces


Author: J. C. Smith
Journal: Proc. Amer. Math. Soc. 53 (1975), 511-517
MSC: Primary 54D20
MathSciNet review: 0380731
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A space $ X$ is called weak $ \overline \theta $-refinable if every open cover of $ X$ has a refinement $ \bigcup\nolimits_{i = 1}^\infty {{\mathcal{G}_i}} $ satisfying (1) $ {\mathcal{G}_i} = \{ {G_\alpha }:\alpha \epsilon {A_i}\} $ is an open collection for each $ i$, (2) each $ x\epsilon X$ has finite positive order with respect to some $ {\mathcal{G}_i}$, (3) the open cover $ \{ {G_i} = \bigcup {[{G_\alpha }:\alpha \epsilon } {A_i}]\} _{i = 1}^\infty $ is point finite.

In this paper the author shows that the above property lies between the properties of $ \theta $-refinable and weak $ \theta $-refinable. The main result is the fact that if $ X$ is countably metacompact and satisfies property $ (\delta )$, every weak $ \overline \theta $-cover of $ X$ has a countable subcover. Results concerning paracompactness, metacompactness and the star-finite property are also obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D20

Retrieve articles in all journals with MSC: 54D20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0380731-8
PII: S 0002-9939(1975)0380731-8
Keywords: $ \theta $-refinable, weak $ \overline \theta $-refinable, countably compact, compact, paracompact, metacompact, property $ (\delta )$, discretely expandable, Lindelöf, starfinite property, quasi-developable
Article copyright: © Copyright 1975 American Mathematical Society